MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892815250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous coronary intervention.The 90% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.50mm x 15mm maverick 2 balloon catheter was advanced for dilatation.However, while trying to insert the device into the lesion, the balloon burst due to severe calcification.The device was removed successfully, and the procedure was completed with another of the same device.There were no patient complications, and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Device technical analysis: maverick 2 mr, 2.50mm x 15mm from catheter was returned for analysis.Visual, tactile, microscopic analysis and leakage testing was performed on the device.A visual and tactile inspection of the hypotube shaft identified no issues.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues.The device was attached to an encore inflation device.The encore device was verified before use by using the druck gauge.An attempt was then made to inflate the balloon to 14 atmospheres as per, maverick 2, instructions for use, however, it was observed that a leak was occurring.Microscopic examination of the balloon material identified an 8mm longitudinal tear in the midsection of the balloon.Bumper tip showed no signs of distal tip damage.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition.This conclusion code is based on the available information, reported anatomical characteristics and the returned product analysis performed at boston scientific site.Based on the available information the observed damage was likely due to interaction between this device and the challenging anatomical conditions present in the vessel being treated (90% stenosis, severe calcification and severe tortuosity).
 
Event or Problem Description

Brand Name
MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23739425
Report Number2124215-2025-89477
Device Sequence Number10350356
Product Code LOX
UDI-Device Identifier08714729370086
UDI-Public(01)08714729370086(17)280610(10)36729116
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892815250
Device Catalogue NumberH7493892815250
Device Lot Number0036729116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale